MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMPREHENSIVE VRS MINI TAPER ADAPTOR; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ZIMMER BIOMET, INC. COMPREHENSIVE VRS MINI TAPER ADAPTOR; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number 110031378
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Bruise/Contusion (1754)
Date of Event 02/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a few days following an initial arthroscopy procedure, the patient experienced implant dissociation.The patient underwent additional surgery approximately one (1) week following the original procedure, and the surgeon discovered that the central screw wasn't fully tightened, causing the looseness.The screw was adjusted, and other concomitant devices were retained during the revision, with no other patient harm reported.Attempts have been made, and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: concomitant medical products, part number (lot number): 115396 (unknown), 110027734 (66500759).Associated product information: 113633 (64964350), 180554 (unknown), 180554 (unknown), 180555 (unknown), 180555 (unknown), 180556 (unknown), 405800 (66394301), 110010066 (66500764), 110030777 (66072611), 110031400 (66394125), 110031429 (65434183).The customer has indicated that the product will not be returned to zimmer biomet for investigation as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
Corrections to d6b and d9; this product was explanted during the revision and returned for evaluation.The reported event is confirmed as the returned taper adaptor shows scuffs consistent with disassociation between the taper adaptor and the baseplate.Visual examination of the returned product/provided pictures identified the devices returned showed wear with the bearing being worn and the taper adaptor having scuff marks.The glenosphere has light scratches on the od.Measured the overall height and outer diameter of the glenosphere and both were conforming.A review of the device history record(s) identified no deviations or anomalies during manufacturing.Medical records were not provided.As it is unknown when the screw became unseated, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
COMPREHENSIVE VRS MINI TAPER ADAPTOR
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19209312
Report Number0001825034-2024-01097
Device Sequence Number15435582
Product Code PHX
UDI-Device Identifier00880304834026
UDI-Public(01)00880304834026(17)331221(10)66500762
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K202232
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number110031378
Device Lot Number66500762
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by Manufacturer08/28/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date08/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
H11
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexMale